Alert archive / New York / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 1, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Mar 29, 2009, 7:49 PM EDT for 4 counties in New York; Bergen County, Passaic County, New Jersey. It was in force for 56 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 29, 2009, 7:49 PM EDT (23:49 UTC)
- Expired
- Mar 29, 2009, 8:45 PM EDT
- In force
- 56 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Bergen County, NJ, Passaic County, NJ, Orange County, NY, Putnam County, NY, Rockland County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 107 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 8:00 PM EDT | HAIL 0.75 | Blauvelt, NY | PENNY SIZED HAIL |
| Mar 29, 8:09 PM EDT | HAIL 1 | Valley Cottage, NY | QUARTER SIZED HAIL |
| Mar 29, 8:10 PM EDT | HAIL 1 | Tarrytown, NY | QUARTER SIZED HAIL |
| Mar 29, 8:30 PM EDT | HAIL 0.75 | 2 Ssw Pleasantville, NY | PENNY SIZED HAIL IN CHAPPAQUA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 424 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 474 m²/s²
- 0-3 km storm-relative helicity
- 554 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KOKX 292349
SVROKX
NJC003-031-NYC071-079-087-119-300045-
/O.NEW.KOKX.SV.W.0001.090329T2349Z-090330T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
749 PM EDT SUN MAR 29 2009
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
PASSAIC COUNTY IN NORTHEAST NEW JERSEY...
ROCKLAND COUNTY IN SOUTHEAST NEW YORK...
PUTNAM COUNTY IN SOUTHEAST NEW YORK...
SOUTHEASTERN ORANGE COUNTY IN SOUTHEAST NEW YORK...
NORTHERN BERGEN COUNTY IN NORTHEAST NEW JERSEY...
* UNTIL 845 PM EDT...
* AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
POMPTON LAKES...AND MOVING NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RINGWOOD BY 755 PM...
RAMSEY BY 800 PM...
SUFFERN BY 805 PM...
MONSEY...NANUET AND PEARL RIVER BY 810 PM...
NEW CITY AND POMONA BY 815 PM...
HAVERSTRAW AND UPPER NYACK BY 820 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 4143 7392 4114 7364 4111 7372 4109 7372
4090 7428 4092 7429 4097 7428 4098 7430
4100 7435 4101 7440 4106 7446
TIME...MOT...LOC 2349Z 242DEG 33KT 4103 7428
$$
NV2 follow-up statements
000
WWUS51 KOKX 300015
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
815 PM EDT SUN MAR 29 2009
NJC003-031-NYC071-079-087-119-300045-
/O.CON.KOKX.SV.W.0001.000000T0000Z-090330T0045Z/
BERGEN NJ-ORANGE NY-PUTNAM NY-ROCKLAND NY-PASSAIC NJ-WESTCHESTER NY-
815 PM EDT SUN MAR 29 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR WESTCHESTER...PASSAIC...ROCKLAND...PUTNAM...SOUTHEASTERN ORANGE
AND NORTHERN BERGEN COUNTIES...
AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HILLCREST...OR NEAR MONSEY...MOVING NORTHEAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CONGERS...HAVERSTRAW...VALLEY COTTAGE AND WEST HAVERSTRAW BY 820
PM...
CROTON-ON-HUDSON...OSSINING AND BRIARCLIFF MANOR BY 825 PM...
PLEASANTVILLE BY 830 PM...
YORKTOWN HEIGHTS AND MOUNT KISCO BY 840 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED IN VALLEY COTTAGE IN
ROCKLAND COUNTY WITH THIS STORM. IF YOU ARE IN THE PATH OF THE
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 4143 7392 4114 7364 4111 7372 4109 7372
4090 7428 4092 7429 4097 7428 4098 7430
4100 7435 4101 7440 4106 7446
TIME...MOT...LOC 0014Z 242DEG 33KT 4114 7401
$$
NV000
WWUS51 KOKX 300036
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
836 PM EDT SUN MAR 29 2009
NJC003-031-NYC071-079-087-119-300046-
/O.EXP.KOKX.SV.W.0001.000000T0000Z-090330T0045Z/
BERGEN NJ-ORANGE NY-PUTNAM NY-ROCKLAND NY-PASSAIC NJ-WESTCHESTER NY-
836 PM EDT SUN MAR 29 2009
...THE SEVERE THUNDERSTORM WARNING FOR WESTCHESTER...PASSAIC...
ROCKLAND...PUTNAM...SOUTHEASTERN ORANGE AND NORTHERN BERGEN COUNTIES
WILL EXPIRE AT 845 PM EDT...
THE WARNING WILL BE ALLOWED TO EXPIRE AS THE THUNDERSTORMS HAVE
MOVED NORTHEAST OF THE WARNING AREA.
LAT...LON 4143 7392 4114 7364 4111 7372 4109 7372
4090 7428 4092 7429 4097 7428 4098 7430
4100 7435 4101 7440 4106 7446
TIME...MOT...LOC 0036Z 242DEG 33KT 4123 7378
$$
NVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 7:33 PM EDT, 16 minutes earlier.
Area forecast discussion, Mar 29, 7:33 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
733 PM EDT SUN MAR 29 2009
.SYNOPSIS...
AN AREA OF LOW PRESSURE AND ASSOCIATED FRONTAL BOUNDARY PASSES TO
THE EAST TONIGHT. THE LOW DEEPENS TO THE EAST MONDAY AS HIGH
PRESSURE BUILDS. AS THE HIGH MOVES EAST...UNSETTLED WEATHER RETURNS
WEDNESDAY AFTERNOON AND PERSISTS THROUGH FRIDAY AS A SERIES OF UPPER
LEVEL DISTURBANCES PUSH ACROSS THE AREA.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
LINE OF SHOWERS AND THUNDERSTORMS APPROACHING FROM THE WEST. WILL
UPDATE THE GRIDS AND THE ZFP TO BUMP UP POPS AND TO MENTION
CATEGORICAL CHANCES FOR THUNDER. STORMS WEAKENING AS THEY TRACK
THROUGH CENTRAL NJ...BUT THERE ARE STILL MANY LIGHTNING STRIKES
AND REPORTS OF SEVERE HAIL IN NORTHERN NJ. WITH THE WEAKENING...
WILL DIMINISH CHANCES OF THUNDER FOR EASTERN PARTS OF THE CWA.
WITH REPORTS OF HAIL JUST WEST OF ORANGE COUNTY...WILL ADD SMALL
HAIL IN THE THUNDERSTORM ATTRIBUTES IN ADDITION TO HEAVY
RAIN...FREQUENT LIGHTNING AND GUSTY WINDS EXPECTED WITH THE
STRONGEST STORMS.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
UPPER LOW MOVES ACROSS SOUTHERN NEW ENGLAND MONDAY MORNING. LOW
LEVEL DOWNSLOPE FLOW OCCURS BY THIS TIME AS LOW REMAINS TO THE EAST.
HOWEVER...LINGERING MOISTURE AND PLENTY OF INSTABILITY EXISTS AS MID
AND UPPER LEVEL LOW MOVES ACROSS SOUTHERN NEW ENGLAND AS MENTIONED.
COULD OBSERVE SCATTERED SHOWERS THIS TIME FRAME...WITH CONDITIONS
SLOWLY IMPROVING IN THE AFTERNOON. CYCLONIC FLOW WILL KEEP SOME
CLOUDS AROUND FURTHER EAST TOWARD EVENING.
WINDY CONDITIONS ANTICIPATED AS PRESSURE GRADIENT REMAINS QUITE
TIGHT. RIDGE BUILDS MONDAY NIGHT AND TUESDAY...AND WINDS WILL ABATE
QUICKLY TUESDAY.
RIDGE AXIS PASSES TO THE EAST TUESDAY NIGHT/EARLY WEDNESDAY...WITH
BROAD SOUTHWEST FLOW AHEAD OF NEXT TROUGH PROVIDING INCREASING
MOISTURE AND CHANCES FOR RAIN. RAIN POSSIBLE LATE IN THE DAY
WEDNESDAY AHEAD OF A WARM FRONT AND SUBSEQUENT LIFT.
TEMPERATURES NEAR NORMAL THROUGH THE PERIOD...WITH TUESDAY SHAPING
UP TO BE THE WARMEST DAY IN LIGHT WINDS AND PLENTY OF SUNSHINE.
ONSHORE FLOW AND INCREASING CLOUDS WILL KEEP TEMPS DOWN SLIGHTLY
WEDNESDAY.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
UNSETTLED WEATHER WED NIGHT INTO SAT AS A COUPLE OF SHORTWAVE
TROUGHS AND RESULTANT LOW PRESSURE SYSTEMS AFFECT THE REGION. THE
FIRST WEDNESDAY NIGHT AND A STRONGER AND DEEPER ONE FOR FRI INTO
SAT. A LIGHT TO MODERATE RAIN FALL LIKELY WED NIGHT INTO EARLY
THURSDAY WITH THE FIRST LOW. BUT THE REGION DOESN/T HAVE MUCH CHANCE
TO DRY OUT AS AN OVERRUNNING FLOW DEVELOPS THURS NIGHT AHEAD OF THE
NEXT SYSTEM...WITH A MODERATE RAINFALL POSSIBLE FRI INTO FRI NIGHT.
TEMPERATURES WILL GENERALLY BE NEAR TO SLIGHTLY ABOVE NORMAL DURING
THIS PERIOD.
A BIT OF EAST COAST RIDGING FOR LATER SAT INTO SUN LOOKS TO BRING
DRIER CONDS WITH ABOVE SEASONABLE TEMPS.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
00Z TAF PACKAGE WILL INCLUDE TEMPO GROUPS FOR THUNDERSTORMS FROM
00Z TO 03Z FOR WESTERN PORTIONS OF THE CWA. THINK THE LINE OF
STORMS WILL DIMINISH AS THEY TRACK EAST...SO WILL ONLY CARRY VCTS
FOR EASTERN TERMINALS.
LATEST LAMP GUIDANCE HOLDING IFR AND LOWER CONDITIONS THROUGH
08Z...BUT WITH WEST WINDS...THINK CIGS/VSBYS WILL LIFT BEFORE
THEN.
ONCE THE COLD FRONT CROSSES THE REGION...CONDITIONS RAPIDLY
IMPROVE TO VFR CONDITIONS AND WINDS BECOME NORTHWESTERLY AND
BECOME GUSTY. BKN CIGS WILL CONTINUE ON MONDAY AS AN UPPER LEVEL
LOW MOVES OVER THE REGION.
OUTLOOK FOR 18Z MONDAY THROUGH THURSDAY...
VFR AS RIDGE BUILDS MONDAY THROUGH WEDNESDAY. SUB VFR CONDITIONS
ARE POSSIBLE WEDNESDAY NIGHT INTO THURSDAY MORNING WITH THE NEXT
FRONTAL SYSTEM. VFR CONDITIONS BRIEFLY RETURN THURSDAY
AFTERNOON...AND BY FRIDAY AFTERNOON THE NEXT STORM SYSTEM WILL
BRING SUB VFR CONDITIONS.
&&
.MARINE...
WILL UPDATE THE CWF TO INCLUDE CATEGORICAL CHANCES FOR THUNDER
THROUGH ABOUT MIDNIGHT. STORMS WILL DIMINISH AS THEY TRACK
EAST...AND WITH LOSS OF DIURNAL HEATING OVER THE NEXT COUPLE OF
HOURS...STORMS SHOULD WEAKEN.
OTHERWISE...SEAS SHOULD BUILD THIS EVENING AND OVERNIGHT. SFC LOW
MOVES ACROSS THE WATERS...THEN DEEPENS OFF THE NEW ENGLAND COAST
MONDAY. CHANGEABLE WINDS TONIGHT TURN TO THE WEST LATE TONIGHT AND
MONDAY...AND WILL INCREASE PRECIPITOUSLY. WILL ISSUE GALE WARNING
FOR ALL WATERS BEGINNING MONDAY MORNING. THESE BRISK WINDS TURN TO
THE NORTHWEST MONDAY NIGHT...THEN QUICKLY DIMINISH TUESDAY AS THEY
VEER NORTH. WINDS GRADUALLY TURN TO THE EAST/SOUTHEAST TUESDAY
NIGHT AND WEDNESDAY AS HIGH PRESSURE MOVES TO THE EAST AND NEXT
STORM SYSTEM APPROACHES. WAVE WATCH III SEA FORECASTS HAVE COME
DOWN SLIGHTLY AS COMPARED TO PREVIOUS RUNS...BUT INITIALIZED A
FOOT OR TWO TOO HIGH. WILL UNDERCUT A FOOT INITIALLY...THEN OUTPUT
SEEMS REASONABLE.
E TO SE FLOW AHEAD OF LOW PRESSURE WED NIGHT AND THEN AGAIN THURS
NIGHT/FRI COULD BRING OCEAN SEAS UP TO SCA WED NIGHT AND THEN
CONTINUE THROUGH FRI WITH COMBO OF SWELLS AND WIND WAVES COMPONENT.
&&
.HYDROLOGY...
EARLIER AMOUNTS RANGED BETWEEN 0.25 AND 0.50 INCHES. RAIN COVERAGE
MUCH LESS THROUGH THIS EVENING. ONLY ISOLATED HIGHER QPF AMOUNTS
EXPECTED IN ANY CONVECTION...MAINLY NW OF NYC. STREAM FLOW REMAINS
LOW ON AREA RIVERS AND STREAMS...HOWEVER URBAN FLOODING MAY BE
POSSIBLE IN ANY ISOLATED HEAVIER CONVECTION.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WARNING FROM 6 AM TO 8 PM EDT MONDAY FOR ANZ330-335-338-
340-345-350-353-355.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR ANZ350-353-355.
&&
SYNOPSIS...PW
NEAR TERM...MPS/PW
SHORT TERM...PW
LONG TERM...NV
AVIATION...BC
MARINE...MPS/NV/PW
HYDROLOGY...PWHazardous weather outlook, Mar 29, 7:23 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 723 PM EDT SUN MAR 29 2009 CTZ005>012-NJZ002>006-011-NYZ067>081-301300- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 723 PM EDT SUN MAR 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. A LINE OF THUNDERSTORMS TRACKING THROUGH THE REGION WILL PRODUCE HEAVY RAIN...GUSTY WINDS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-301300- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 723 PM EDT SUN MAR 29 2009 ...GALE WARNING IN EFFECT FROM 6 AM TO 8 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Mar 29, 6:28 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 628 PM EDT SUN MAR 29 2009 NJZ002>005-011-NYZ067-069-292345- BERGEN-EASTERN PASSAIC-ESSEX-ORANGE-ROCKLAND-UNION-WESTERN PASSAIC- 628 PM EDT SUN MAR 29 2009 ...A LINE OF SHOWERS AND THUNDERSTORMS WILL IMPACT ESSEX...NORTHWESTERN BERGEN...ORANGE...PASSAIC...ROCKLAND AND UNION COUNTIES... AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM HIGHLAND LAKE TO 47 MILES SOUTHWEST OF YARDLEY...MOVING NORTHEAST AT 45 MPH. THIS LINE IS EXPECTED TO SLOWLY WEAKEN AS IT APPROACHES THE REGION...BUT OCCASIONAL CLOUD TO GROUND LIGHTNING...GUSTY WINDS...AND HEAVY DOWNPOURS CAN STILL BE EXPECTED. THE STRONGEST OF STORMS WITHIN THIS LINE MAY CONTAIN SMALL HAIL AND WINDS UP TO 40 MPH. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. NV
Special weather statement, Mar 29, 7:05 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 705 PM EDT SUN MAR 29 2009 NJZ002>006-011-NYZ069>076-300030- BERGEN-BRONX-EASTERN PASSAIC-ESSEX-HUDSON-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-NORTHERN WESTCHESTER-QUEENS-RICHMOND (STATEN IS.)-ROCKLAND-SOUTHERN WESTCHESTER-UNION-WESTERN PASSAIC- 705 PM EDT SUN MAR 29 2009 ...A LINE OF STRONG THUNDERSTORMS WILL IMPACT BERGEN...BRONX...ESSEX...HUDSON...KINGS (BROOKLYN)...NEW YORK (MANHATTAN)...PASSAIC...QUEENS...RICHMOND (STATEN ISLAND)...ROCKLAND...UNION AND WESTCHESTER COUNTIES... AT 702 PM EDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HOPATCONG TO 27 MILES SOUTHWEST OF MORRISVILLE...MOVING NORTHEAST AT 45 MPH. HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40 MPH CAN BE EXPECTED WITH THE STRONGEST STORMS IN THIS LINE. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. NV
Special weather statement, Mar 29, 7:16 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 716 PM EDT SUN MAR 29 2009 NJZ002-NYZ067>069-300045- ORANGE-PUTNAM-ROCKLAND-WESTERN PASSAIC- 716 PM EDT SUN MAR 29 2009 ...STRONG THUNDERSTORMS WILL IMPACT ORANGE...PASSAIC...PUTNAM AND ROCKLAND COUNTIES... AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LIBERTY TO HACKETTSTOWN...OR ALONG A LINE EXTENDING FROM LIBERTY TO 10 MILES WEST OF HOPATCONG...AND MOVING NORTHEAST AT 40 MPH. HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. NV
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 10:32 AM EDT | Marine Dense Fog Advisory | OKX | 169 days | |
| Mar 29, 3:56 PM EDT | Gale Warning | OKX | 23 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2009Severe Thunderstorm Warnings in New Jersey, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.